Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Gastrectomy done. Sweaty and shaky in morning. Noticed high sugar level after eating and then sudden drop

Aug 2012
User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 362 Questions
My son has special needs and is post gastrectomy. We noticed that he is waking up in the morning shaky and sweaty. I tested his blood sugars. About 45 minutes after eating his blood sugar is 260 and then drops by 2 hours to around 80. Is this diabetes?
Posted Wed, 24 Apr 2013 in Diabetes
Answered by Dr. Madhuri Patil 1 hour later
Hi there.
Thank you for the question.
A person with Gastrectomy can actually have this presentation called ' dumping syndrome'- Late dumping syndrome. But having high sugars a short period following a meal is something to check for diabetes. He is having very much normal sugar at 2 hour post meal due to the late dumping syndrome. So you can actually check his fasting glucose, HbA1c and pre-meal sugars before lunch and dinner. This will give clear-cut idea what is happening. Sugar tests you can be done at home on glucometer. HbA1c test will be done in laboratory.
He feeling shaky and sweaty mostly to be due to hypoglycaemia from dumping syndrome.
Wait for reports from your side. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor